Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

I have major depression treated with the drug manirex 600

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5171 Questions

default
Posted on Sun, 3 Mar 2019 in Mental Health
Question: I have major depression treated with the drug manirex 600 mg. Been stable for 17 years. Recently for the last 3 months been dealing with insomnia where I am getting maybe one to two hours sleep. Sometimes none at all. Been taking ambinat to sleep. It’s no longer working. I’m taking the antidepressant at bed time.
doctor
Answered by Dr. Seikhoo Bishnoi 41 minutes later
Brief Answer:
The dose of Ambien can be increased.

Detailed Answer:
Hello thanks for using ask a doctor service

I can understand your concern. I guess the drug is Maniprex 600 that is Lithium Carbonate 600 mg. If the problem of sleep is persisting with Ambien then one option is to increase the dose of Ambien. The dose can be increased to 12.5 controlled release formulation in order to make you sleep.

Other option is to add some low dose antipsychotic mood stabiliser which not only will help in depressive symptoms but will aid in sleep too. Olanzapine or Quetiapine are the options. These drugs will help in refreshing sleep.

You can talk with your doctor for these drugs.

Thanks.

Please let me know if you need more assistance.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 6 minutes later
the antidepressant is a mao uptake inhibitor
doctor
Answered by Dr. Seikhoo Bishnoi 0 minute later
Brief Answer:
Which MAOI you are taking

Detailed Answer:
Hello again

Please mention which MAOI you are taking and at what dose?

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 2 minutes later
moclobemide 300 mg x 2 at bed
doctor
Answered by Dr. Seikhoo Bishnoi 5 minutes later
Brief Answer:
The time of taking drug can be changed.

Detailed Answer:
Hello again

Moclobemide is known to result in insomnia in a number of patients. In such case as I have mentioned we have two options.

One is to increase the dose of Zolpidem or Ambien. Or to add low dose drugs like Clonazepam or Alprazolam or Lorazepam. The drugs will help in sleep.

Other option is to add low dose Olanzapine or Quetiapine or Risperidone. This will help in making sleep refreshing.

You can talk with your doctor for these options. The timing of Moclobemide too can be changed. Instead of evening after dinner the timing can be made to afternoon or late afternoon. This will minimise the effect of Moclobemide on sleep.

Thanks.

Please let me know if you have more uncleared doubts.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 4 minutes later
thank you ill try moving the time of the dose. the larasapam does nothing to help sleep. ill check with my gp on wed. i have to make a special flight home to see her. i feel like just stopping the antidepressants just so i can sleep
doctor
Answered by Dr. Seikhoo Bishnoi 12 minutes later
Brief Answer:
Yes please make change in time of the drug

Detailed Answer:
Hello again

Right now please focus on changing the time of the dose and this should help. Try to visit your doctor and discuss about this.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on